MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted; give date: not applicable (n/a) as the lens remains implanted and therefore not explanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no additional complaints for this production order have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A reported was received from a patient complaining of double vision after the intraocular lens (iol) implantation in the left eye (os) on (b)(6) 2018.Reportedly, the issue began 3-4 days post-operation.It was noted that the patient's pre-op measurement was 20/25 +2.00 and the post-op measurement on (b)(6) 2018 was 20/30 +1.00.Refraction was done on the same day with the trial frame, and then the patient was not experiencing double vision anymore; his measurement was 20/15.Additional information revealed that there was no patient injury and no secondary surgical intervention was required.Patient stated that the surgeon noticed that the iol had a crease in it so it didn't unfold correctly.Consequently, the patient discussed any options with his surgeon who advised that glasses would take care of the double vision.The patient also reported having glare, but the surgeon did not address that issue.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7665968
Report Number2648035-2018-00950
Device Sequence Number1619312
Product Code HQL
UDI-Device Identifier05050474558441
UDI-Public(01)05050474558441(17)190429
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005